Alert archive / California / Flash Flood Warnings in 2014
Flash Flood Warning 1, NWS Sacramento, CA
NWS Sacramento, CA issued this flash flood warning at Feb 8, 2014, 8:09 PM PST for Placer County, California. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 8, 2014, 8:09 PM PST (04:09 UTC)
- Expired
- Feb 9, 2014, 2:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Sacramento, CA
- Area
- Storm-based polygon
- Flood severity
- None
County Placer County, CA
The radar
The Beale AFB radar (KBBX), 95 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 4.2 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 502 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 164 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
706
WGUS56 KSTO 090409
FFWSTO
CAC061-091000-
/O.NEW.KSTO.FF.W.0001.140209T0409Z-140209T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
809 PM PST SAT FEB 8 2014
THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A
* FLASH FLOOD WARNING FOR DEBRIS FLOWS FOR THE AMERICAN FIRE BURN
SCAR...
PLACER COUNTY IN CENTRAL CALIFORNIA...
* UNTIL 200 AM PST SUNDAY
* AT 754 PM PST...RADAR AND GAUGE REPORTS INDICATE AN AREA OF RAIN
WITH AMOUNTS FROM ONE-HALF TO ONE INCH PER HOUR MOVING OVER THE
AMERICAN FIRE BURN SCAR AREA. THIS BAND SHOULD LAST FOR AT LEAST
THE NEXT THREE HOURS. THIS RAINFALL COULD RESULT IN DEBRIS FLOWS
OVER THE BURN SCAR AREA AND AREAS JUST DOWN STREAM THROUGH 200 AM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
&&
LAT...LON 3908 12076 3919 12066 3920 12056 3912 12050
3903 12061 3904 12071
$$
CS2 follow-up statements
325
WGUS76 KSTO 090525
FFSSTO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
925 PM PST SAT FEB 8 2014
CAC061-091000-
/O.CON.KSTO.FF.W.0001.000000T0000Z-140209T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PLACER CA-
925 PM PST SAT FEB 8 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT FOR THE AMERICAN FIRE BURN
SCAR UNTIL 200 AM PST FOR CENTRAL PLACER COUNTY...
AT 920 PM RADAR AND GAUGE REPORTS CONTINUE TO INDICATE AN AREA OF
RAIN WITH AMOUNTS NEAR ONE-HALF INCH PER HOUR MOVING OVER THE AMERICAN
FIRE BURN SCAR AREA. EMBEDDED POCKETS OF HEAVY RAINFALL WILL HIGHER
RATES WILL BE POSSIBLE. THE UPPER BRANCHES OF THE MIDDLE FORK
OF THE AMERICAN RIVER MAY SEE SUDDEN RISES. THIS RAINFALL
COULD RESULT IN DEBRIS FLOWS OVER THE BURN SCAR AREA AND AREAS
JUST DOWN STREAM THROUGH 200 AM.
BE ESPECIALLY CAUTIONS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGER OF FLASH FLOODS AND DEBRIS FLOWS. IF FLASH FLOODS OR DEBRIS
FLOWS ARE OBSERVED ACT QUICKLY.
LAT...LON 3908 12076 3919 12066 3920 12056 3912 12050
3903 12061 3904 12071
$$
CS492
WGUS76 KSTO 091005
FFSSTO
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
205 AM PST SUN FEB 9 2014
CAC061-091020-
/O.EXP.KSTO.FF.W.0001.000000T0000Z-140209T1000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PLACER CA-
205 AM PST SUN FEB 9 2014
...THE FLASH FLOOD WARNING HAS EXPIRED FOR THE AMERICAN FIRE BURN
SCAR FOR CENTRAL PLACER COUNTY...
THE THREAT OF FLASH FLOODS AND DEBRIS FLOWS OVER THE AMERICAN FIRE
SCAR AREA HAS DECREASED. WEATHER RADAR HAS INDICATED THAT THE
HEAVIER RAINFALL IN THE AREA HAS MOVED TO THE EAST. OVER THE
AMERICAN FIRE BURN SCAR...RAINFALL RATES OF LESS THAN ONE QUARTER
INCH PER HOUR ARE NOW INDICATED.
LAT...LON 3908 12076 3919 12066 3920 12056 3912 12050
3903 12061 3904 12071
$$
MCSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this flash flood warning went out at Feb 8, 4:21 PM PST, 3 hours 48 minutes earlier.
Area forecast discussion, Feb 8, 4:21 PM PST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 421 PM PST Sat Feb 8 2014 .Synopsis... Tropical moisture will continue to feed into northern California, bringing rain and higher elevation snow through the weekend. Upper level ridging will bring a brief break in the wet pattern late Monday and Tuesday before a wet pattern returns for the middle and end of next week. && Discussion (Tonight through Monday)... Current observations and I-80 web cams show the snow level is between 7000 and 7300 feet this afternoon, and will remain similar tonight as northern California remains in the warmer air south of the front. We have cancelled/allowed to expire the Winter Storm Warning above 6000 feet this afternoon. Some snow will still fall tonight above 7500 feet, but not widespread enough to keep the warning going to mention 6000 foot levels. By early Sunday morning, some colder air will impact the region as the front dips south late tonight. Models show 1000-500 mb thickness lowering to 548 to 550 dm and 700 mb temps at -2 to -4 C. This equates to 6500-7000 feet. Therefore, we have issued a new Winter Storm Warning for areas southward of Plumas County above 7000 feet valid for Sunday/Sunday night. Not included in the warning, but Lassen Park will have around 15 inches of new snow through Sunday night. Winds have picked up ahead of the front in the southern and central Sacramento Valley this afternoon. We issued a wind advisory for this area until 5 pm PST. The forecast concern is when and how far south the WSW-ENE draped front will slide and where the main swath of heavier precipitation will be located. The GFS and NAM both put the greatest rainfall through the southern to central Sacramento Valley early Sunday morning. However, the southern Sacramento Valley area has been rain-shadowed so far today as the mid to upper level winds stayed from the west. We need more of a southwesterly fetch to bring more precip to the southern Sacramento Valley, as our forecast suggests. We are forecasting an additional 1.5 to 2+ inches in the southern Sacramento and northern San Joaquin Valleys tonight through Monday morning. Winds will remain breezy tonight in the valley with stronger winds over higher elevations. Showers will diminish Monday as weak ridging moves over northern California...with only a chance of light showers remains over the Sierra. JClapp .Extended Discussion (Tuesday through Saturday) Moist northwesterly flow with some waves moving trough at times Tuesday through Saturday. This will bring periods of precipitation at least for the northern mountains. Confidence is low in exact timing of the waves and how far south the precipitation will reach, but most of it looks like it will stay around the Interstate 80 corridor and north. A 1.5 inch moisture plume off the Northern Coast on Tuesday night and Wednesday then drifts south with about 1.25 inches moisture plume off the coast near the Bay Area on Friday. Fairly warm air, so snow levels are expected to stay mainly above 7500 ft...Sierra Pass levels. Highs in the Central Valley expected in the upper 50s to upper 60s with lows mainly in the 40s. Highs forecast mainly in the 40s and 50s with lows from the 20s to 40s in the mountains. && .Aviation... More rain and snow today, moderate to heavy at times, as an atmospheric river of moisture slams into NorCal. MVFR with areas of IFR and local LIFR conditions over the valley and IFR/LIFR conditions in the mountains with snow levels around 7000 ft. Most restrictive valley flying conditions will be in the North Sac Valley where IFR/LIFR is expected to continue next 24 hours. Southerly surface winds 15-25 kts with gusts up to 35 kts in the valley and southwest winds 20-35 kts and local gusts up to 55 kts over the mountains. -DVC && .STO Watches/Warnings/Advisories... Winter Storm Warning from 4 am Sunday to 4 am pst Monday above 7000 feet in the west slope Northern Sierra Nevada. Wind Advisory until 5 pm pst this afternoon central Sacramento valley...southern Sacramento Valley. &&
Hazardous weather outlook, Feb 8, 7:00 AM PST, 13 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PST SAT FEB 8 2014 CAZ013>019-063-064-066>069-091500- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PST SAT FEB 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY PACIFIC MOISTURE WILL CONTINUE TO FEED INTO NORTHERN CALIFORNIA TODAY BRINGING MODERATE TO OCCASIONALLY HEAVY PRECIPITATION. SNOW LEVELS WILL BE LOW ENOUGH TODAY SO THAT THE MAJOR SIERRA PASSES ARE LIKELY TO BE IMPACTED. * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY RAIN AND HIGHER ELEVATION SNOW WILL CONTINUE SUNDAY BUT SNOW LEVELS WILL BE ABOVE PASS LEVELS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE AT WEATHER.GOV/SACRAMENTO INTERACT WITH US VIA SOCIAL MEDIA AT FACEBOOK.COM/NWS.SACRAMENTO TWITTER.COM/NWSSACRAMENTO
In the hours before
Local storm report, Feb 8, 5:25 PM PST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
525 PM PST SAT FEB 8 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN HOBERGS 38.85N 122.73W
02/08/2014 M3.53 INCH LAKE CA TRAINED SPOTTER
STORM TOTAL (2 DAY) 4.53 INCHES HEAVY RAIN
DURATION 24 HOURS OBSERVER LOCATION COBB
&&
NWS SACRAMENTO CA
IRIS SYSTEMLocal storm report, Feb 8, 5:28 PM PST, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
528 PM PST SAT FEB 8 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HEAVY RAIN 1 W FORESTHILL 39.00N 120.86W
02/08/2014 M3.81 INCH PLACER CA TRAINED SPOTTER
(24 RAINFALL)
STORM TOTAL (2 DAY) 4.32 INCHES
&&
NWS SACRAMENTO CA
IRIS SYSTEMLocal storm report, Feb 8, 5:37 PM PST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
537 PM PST SAT FEB 8 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HEAVY RAIN 1 NW VOLCANO 38.45N 120.64W
02/08/2014 M2.08 INCH AMADOR CA TRAINED SPOTTER
HEAVY RAIN DURATION 24 HOURS OBSERVER
LOCATION VOLCANO
&&
NWS SACRAMENTO CA
IRIS SYSTEMLocal storm report, Feb 8, 5:39 PM PST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
539 PM PST SAT FEB 8 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HEAVY RAIN 1 NNE ROCKLIN 38.81N 121.24W
02/08/2014 M1.04 INCH PLACER CA TRAINED SPOTTER
HEAVY RAIN DURATION 24 HOURS OBSERVER
LOCATION ROCKLIN
&&
NWS SACRAMENTO CA
IRIS SYSTEMLocal storm report, Feb 8, 7:03 PM PST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
703 PM PST SAT FEB 8 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN 5 W VIOLA 40.53N 121.76W
02/08/2014 M1.80 INCH SHASTA CA TRAINED SPOTTER
HEAVY RAIN DURATION 24 HOURS OBSERVER
LOCATION SHINGLETOWN
STORM TOTAL (2 DAY) 3.10 INCHES
&&
NWS SACRAMENTO CA
IRIS SYSTEMLocal storm report, Feb 8, 7:05 PM PST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
705 PM PST SAT FEB 8 2014
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HEAVY RAIN 1 ESE LINCOLN 38.90N 121.31W
02/08/2014 M1.30 INCH PLACER CA TRAINED SPOTTER
HEAVY RAIN DURATION 24 HOURS OBSERVER
LOCATION LINCOLN
&&
NWS SACRAMENTO CA
IRIS SYSTEMThe office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 9, 12:05 PM PST | Areal Flood Advisory | STO | Amador, Calaveras, El Dorado, Placer, Sacramento, San Joaquin and 2 more | 6 hr |
Nearby
Flash Flood Warnings in California, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.